Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 30, 2018, 6:00 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 6:00 PM MDT (00:00 UTC)
- Expired
- May 30, 2018, 6:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:16 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 30, 2:16 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Boise ID 216 PM MDT Wed May 30 2018 .SHORT TERM...Tonight through Friday... A cold front continues to move very slowly shift east this afternoon and is currently along an Elko Nv to Sun Valley line. East of this front has higher dewpoints and Pw values and models indicate that a 50 kt jet streak moves into the area early this evening. So continued scattered storms with gusty winds and brief heavy downpours possible...could even see small hail with some of these storms this evening. Disturbance located off the coast and seen on the water vapor pics eject into the area overnight and into Thursday. Therefore continued risk of showers and thunderstorms but instability on the decrease. Meanwhile, an upper trough over Eastern Oregon continues to bring light showers along a Burns to Baker line. Abundant cloud cover has limited the instability in this area as surface temperatures at this time only running 55-65 degrees. This may limit thunderstorm development through the evening hours. That said, short term models do indicate some convection firing up after 23Z. Given an upper jet in this location, if something does get going, it could last a few hours. This areas begins to dry out Thursday evening as an upper ridge pushes into the Pacific Northwest. .LONG TERM...Friday night through Wednesday... Low amplitude ridging will build over the area bringing fair weather to southwestern Idaho and Southeastern Oregon Friday night through Sunday. Expect seasonably warm temperatures under mostly clear skies through the weekend. Sunday will be quite warm with temperatures peaking 8 to 10 degrees above normal. Another upper level trough will approach the area on Sunday night and will be associated with a cold front. The cold front will drop temperatures back to normal on Monday. The front looks dry in most areas, but there will be enough moisture to mention a slight chance of rain showers in Wallowa Mountains of Oregon and in the West Central Mountains of Idaho when the front comes through on Sunday night. The cooling trend continues into the middle of next week with temperatures cooling off to about 5 degrees below normal for this time of year. && .AVIATION... VFR, except in mountains where peaks will be obscured in scattered rain showers and thunderstorms. Expect scattered showers and thunderstorms this afternoon and evening south and east of a KSUN-KMUO line. These thunderstorms will contain heavy rain, small hail, and will product gusty surface winds to 40 kts until around 03Z. Isolated showers and thunderstorms are also possible over the rest of southwestern Idaho and southeastern Oregon until around 06z. Surface winds generally northwest 5 to 10 kts. Winds aloft near 10k feet MSL, southwest 20 to 25kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...CR LONG TERM....JB/WH AVIATION.....JB
In the hours before
Special weather statement, May 30, 3:03 PM MDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Boise ID 303 PM MDT WED MAY 30 2018 IDZ014>016-030-302200- Southern Twin Falls County ID-Upper Treasure Valley ID- Western Magic Valley ID-Southwest Highlands ID- 303 PM MDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADA...NORTHWESTERN TWIN FALLS...WEST CENTRAL JEROME...SOUTHERN ELMORE...EAST CENTRAL OWYHEE AND SOUTHERN GOODING COUNTIES UNTIL 400 PM MDT... At 301 PM MDT, Doppler radar was tracking a line of strong thunderstorms along a line extending from near Doyle Mountain to near Juniper Ranch. Movement was northeast at 40 mph. Wind gusts up to 50 mph will be possible with these storms along with small hail. Strong thunderstorms will be near... Horse Butte, Clover Creek Crossing, Coonskin Butte and Lookout Butte around 310 PM MDT. Crows Nest Butte, Hinton Reservoir, Pot Hole Butte and Hot Spring around 320 PM MDT. Grand View, Bruneau, C J Strike Dam and Castleford around 330 PM MDT. Mountain Home Air Force Base, Buhl, Filer and Big Foot Butte around 340 PM MDT. Glenns Ferry, Hagerman and Cinder Cone Butte around 350 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 4343 11612 4272 11445 4226 11495 4290 11651 TIME...MOT...LOC 2101Z 213DEG 35KT 4285 11642 4242 11531 CR
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:32 PM MDT | Special Weather Statement | BOI | Jerome | 28 min |
| May 30, 6:59 PM MDT | Special Weather Statement | BOI | Canyon | 31 min |
| May 30, 7:28 PM MDT | Special Weather Statement | BOI | Ada | 32 min |
| May 30, 8:01 PM MDT | Special Weather Statement | BOI | Boise | 29 min |
| May 31, 12:27 PM MDT | Special Weather Statement | BOI | Gooding, Jerome, Twin Falls | 63 min |
| May 31, 12:49 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 41 min |
| May 31, 1:27 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 38 min |
| May 31, 1:33 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee, Twin Falls | 27 min |
| May 31, 1:58 PM MDT | Special Weather Statement | BOI | Twin Falls | 32 min |
| May 31, 2:32 PM MDT | Special Weather Statement | BOI | Twin Falls | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.